TheLupusSite.com banner

1 - 5 of 5 Posts

·
Registered
Joined
·
68 Posts
Discussion Starter #1
Okay... so it's not Peanut Allergies. I was still having symptoms 6 weeks later even after not eating peanuts, so my PCP sent me to an allergist / Immunologist and he said:

Chronic Autoimmune Urticaria and Angioedema

Another problem and 3 more meds to add to my personal pharmacy. At least today, when I went in, My face was a mess, so he could see exactly what was going on. I itch so bad, especially when I am warm or sweaty. My eyes, forehead and face is swollen again. Just one more thing to add to my list of problems. I also saw my rheumy today and he stopped the methotrexate and is starting me on Imuran instead. I finally hope that this drug will give me so relief with the joint pain but won't cause the nausea that the metho did. I know this will never end, but will it ever get better?

Dana
 

·
Registered
Joined
·
360 Posts
Dana, you sound like my soul sister. I was just put on Imuran too and tried to stop the MTX but got so bad so quickly that I'm back on it until the Imuran kicks in. I hope you don't have that experience as well.

As for the Chronic Autoimmune Urticaria, I just started with that problem about a month ago, but it happens whenever my hands or any other body part touches something cold. The skin turns bright red and gets very itchy. There are no wheals or blisters, just bright red skin. It stops about 15 mins. after I stop touching the cold item (like frozen vegetables, for instance). Is this similar to what you have? My RD called it something, but I have to admit I didn't pick up on the name and have to ask him about it again, but he said to try taking one aspirin a day. I haven't done it...don't want to add yet another pill. I just try to avoid the cold as much as possible.

Regarding Angioedema, I don't know what that is. I'll have to look it up.

I was just looking at your post again and was wondering if you tried the MTX injections? They work better than the pills and bypass your stomach so you shouldn't get nauseated. The MTX injections worked so well for me but I just couldn't stand the constant face blisters so I'm trying Imuran next. Anyway, the injections are just something to consider if the Imuran doesn't work as well as you would like.
 

·
Registered
Joined
·
68 Posts
Discussion Starter #3
Hi Jesse,

Thank you for responding. My hives and swelling of the eyes started about 6 weeks ago, really out of the blue. My doc said that it is another autoimmune disease and that I was more suseptable to it because I already have 2 other autoimmune problems. (diabetes adn lupus).

Mine get worse with sun, heat or stress, so I have found. Other times, it just shows up for no reason. I just wish that if it was going to attack me, that it wouldn't do it on my face. I look just ugly when it does.

I haven't tried the Mtx injections, my doc doesn't want to give me yet another shot to take ( Insulin and Byetta). Honestly, I don't think my legs or stomach could handle more jabbing!

I started the Imuran today, 1/2 of a 50 mg tablet for one week, then 1 tablet for a week then 1 1/2 tablets. I see him again in December. Unfortunately, he said that this could take up to 12 weeks to really get in my system and offer any relief. I am getting relief from the Lyrica and Ultram for the muscle and skin pain. I can handle joint achiness better than muscle.
 

·
Registered
Joined
·
150 Posts
hi Dana,

i am sorry to hear about your urticaria /angioedema :( i have lupus but its my mum who just last summer started suffering from urticaria and angioedema as well. We thought she allergic to aspirin but now she gets the rash after just a meal. she is hopefully going to see an allergist soon but i wonder if its actually part of a connective tissue disease like lupus. i will let you know her progress and treatment if any. I hope your problems resolve, its so miserable,

take care

cathy x
 

·
Registered
Joined
·
360 Posts
Gosh, Dana, no wonder you don't want to try MTX injections. My RD also said it takes about 3 months for the Imuran to kick in. I was supposed to start with one 50 mg. for two weeks, then two pills for two weeks and then three, but I bumped it up so I could get off the MTX quicker. Your slower dosing will help to ensure you don't have any stomach problems. Good luck!
 
1 - 5 of 5 Posts
Top